Louisiana, 2004Lightning Strike in Louisiana, July 18, 2004
July 18, 2004 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 18, 1:22 AM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Jul 18, 1:22 AM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
222 AM CDT SUN JUL 18 2004
.DISCUSSION...
H500 SHORTWAVE MOVING THROUGH CWA EARLY THIS MORNING SETTING OFF
LINE OF THUNDERSTORMS. SURFACE FRONTAL BOUNDARY NEAR JAN TO SHV
LINE. WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE SOUTHWEST MS ZONES
FOR THIS MORNING. WITH SURFACE BOUNDARY PROGGED TO DRIFT SOUTH
ACROSS CWA THIS AFTERNOON...WILL HAVE TO KEEP A THREAT OF CONVECTION
IN THE ZONES UNTIL 00Z. DRY AIRMASS WILL GRADUALLY WORK ITS WAY
SOUTH INTO THE CWA TONIGHT AND CONTINUE THROUGH WEDNESDAY. WILL HOLD
OFF RETURN FLOW TIL LATE WEDNESDAY/THURSDAY. OTHERWISE REMAINDER OF
FORECAST LEFT AS IS.
MARINE ZONES...WILL PUT SMALL CRAFT ADVISORIES UP FOR THE FIRST
PERIOD. STRONG INFLOW INTO THUNDERSTORMS PRODUCING WINDS OF 20 TO 23
KNOTS IS SUFFICIENT TO WARRANT THE SCA. WILL LOWER WINDS BY SECOND
PERIOD.
&&
.PRELIMINARY POINT NUMBERS...
MCB 90 68 92 68 / 20 00 00 00
BTR 91 70 93 71 / 40 00 00 00
MSY 89 78 92 77 / 60 10 00 00
GPT 89 71 91 70 / 50 10 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY PQL TO INTRACOASTAL
WATERS FOR TODAY.
&&
25
Hazardous weather outlook, Jul 18, 4:00 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 AM CDT SUN JUL 18 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
500 AM CDT SUN JUL 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST LOUISIANA THIS
MORNING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. EXPECT ISOLATED
THUNDERSTORMS WEDNESDAY AND SCATTERED AFTERNOON THUNDERSTORMS
THURSDAY THROUGH SATURDAY MAINLY IN THE AFTERNOON AND EARLY EVENING
HOURS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 12:52 AM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 AM CDT SUN JUL 18 2004
LAZ040-060>064-180740-
ORLEANS-ST CHARLES-ST TAMMANY-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
152 AM CDT SUN JUL 18 2004
...STRONG THUNDERSTORMS MOVING ACROSS METROPOLITAN NEW ORLEANS...
AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS OVER INTERSTATE 10 NEAR KENNER...
AND OVER SOUTHWEST LAKE PONTCHARTRAIN...JUST NORTH OF KENNER.
MOVEMENT WAS SOUTHEAST AT 25 MILES AN HOUR. THE THUNDERSTORMS WILL
MOVE ACROSS KENNER...METAIRIE...THE SOUTH END OF THE CAUSEWAY
BRIDGE...AND NEW ORLEANS THROUGH 230 AM.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT TO CONTINUOUS
CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING...SMALL HAIL AND WIND
GUSTS OF 35 TO 45 MPH...WHICH MAY KNOCK DOWN TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.
22
Special weather statement, Jul 18, 3:10 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 AM CDT SUN JUL 18 2004
LAZ056-057-059-065-181015-
ASSUMPTION-ST JAMES-UPPER LAFOURCHE-UPPER TERREBONNE-
410 AM CDT SUN JUL 18 2004
...DANGEROUS LIGHTNING STORM AND TORRENTIAL RAINSTORM POUNDING
ASSUMPTION PARISH...
AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE STRONG THUNDERSTORM OVER ASSUMPTION PARISH...NEAR
PIERRE PART...PAINCOURTVILLE...AND NAPOLEONVILLE...MOVING SOUTHEAST
AT 15 MILES AN HOUR. OTHER STRONG STORMS EXTENDED EAST NEAR
THIBODAUX. THUNDERSTORMS ARE LIKELY TO CONTINUE AFFECTING THESE SAME
AREAS THROUGH AT LEAST 5 AM.
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS CLOUD TO GROUND
LIGHTNING...TORRENTIAL RAINFALL THAT MAY CAUSE FLOODING...SMALL HAIL
AND WIND GUSTS OF 35 TO 45 MPH...WHICH MAY KNOCK DOWN TREE LIMBS AND
BLOW AROUND UNSECURED OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORMS HAVE PASSED.
22
Lightning, Terrebonne
- When
- July 18, 6:45 AM CST
- Where
- Terrebonne County, Chauvin
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.337, -90.838 (the zone’s center; the record gives no point)
A house was damaged after a lightning strike to a tree caused large sections of the trunk to be thrown through the roof and windows.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, July 18, 2004$2.6 million · F4 · 23 events
- Lightning Strike in Florida, July 18, 20041 death · 2 injured · 1 event
- Rip Current in North Carolina, July 18, 20041 death · 1 event
- Flash Flood in Idaho, July 18, 2004$535,000 · 1 event
- Debris Flow in Wyoming, July 18, 2004$275,000 · 1 event
- Flash Flood in Puerto Rico, July 18, 2004$200,000 · 1 event
- Flash Flooding in Pennsylvania, July 18, 2004$125,000 · 2 events
- Flash Flood in Louisiana, July 18, 2004$50,000 · 1 event
- Heavy Rain in Colorado, July 18, 2004$40,000 · 1 event
- Flash Flood in New York, July 18, 2004$20,000 · 1 event
- Flash Flood in New York, July 18, 2004$20,000 · 1 event
- Flash Flood in Pennsylvania, July 18, 2004$18,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412542.